Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 159, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 4, 2011, 10:32 PM CDT for 6 counties in Mississippi. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 10:32 PM CDT (03:32 UTC)
- Expired
- Sep 5, 2011, 9:30 PM CDT
- In force
- 23 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Itawamba County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618
WGUS54 KMEG 050332
FFWMEG
MSC057-081-115-117-141-145-050930-
/O.NEW.KMEG.FF.W.0159.110905T0332Z-110905T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 430 AM CDT
* AT 1032 PM CDT... 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
3 TO 5 INCHES OF RAIN OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
IUKA...PONTOTOC...TUPELO...TISHOMINGO STATE PARK AND TRACE STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3468 8811 3463 8814 3425 8855 3423 8912
3442 8878 3449 8879 3450 8867 3491 8816
3489 8809
$$8 follow-up statements
217
WGUS54 KMEG 050925
FFWMEG
MSC057-081-115-117-141-145-051330-
/O.EXT.KMEG.FF.W.0159.000000T0000Z-110905T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
425 AM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 830 AM CDT
* AT 424 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 6 HOURS. HEAVIER RAIN BANDS ASSOCIATED
WITH REMNANTS FROM TROPICAL DEPRESSION LEE ARE BEGINNING TO MOVE
INTO THE AREA AND WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN
OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
IUKA...PONTOTOC...TUPELO...TISHOMINGO STATE PARK AND TRACE STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3468 8811 3463 8814 3425 8855 3423 8912
3442 8878 3449 8879 3450 8867 3491 8816
3489 8809
$$421
WGUS54 KMEG 051230
FFWMEG
MSC057-081-115-117-141-145-051730-
/O.EXT.KMEG.FF.W.0159.000000T0000Z-110905T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1230 PM CDT
* AT 729 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF
RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. HEAVY RAIN BANDS
ASSOCIATED WITH TROPICAL DISTURBANCE LEE WILL CONTINUE THROUGH
MIDDAY. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL CAN BE EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
IUKA...PONTOTOC...TUPELO...TISHOMINGO STATE PARK AND TRACE STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3468 8811 3463 8814 3425 8855 3423 8912
3442 8878 3449 8879 3450 8867 3491 8816
3489 8809
$$336
WGUS54 KMEG 051707
FFWMEG
MSC057-081-115-117-141-145-052330-
/O.EXT.KMEG.FF.W.0159.000000T0000Z-110905T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 PM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 1205 PM CDT...DOPPLER RADAR AND TRAINED WEATHER OBSERVERS
REPORTED 5 TO 8 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 12
HOURS. RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION LEE WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN...WITH ISOLATED HIGHER
AMOUNTS OVER THE NEXT 6 HOURS. STORM TOTAL RAINFALL AMOUNTS MAY
EXCEED 12 INCHES BY LATER TONIGHT IN ISOLATED LOCATIONS ACROSS THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
IUKA...PONTOTOC...TUPELO...TISHOMINGO STATE PARK AND TRACE STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3468 8811 3463 8814 3425 8855 3423 8912
3442 8878 3449 8879 3450 8867 3491 8816
3489 8809
$$136
WGUS74 KMEG 051952
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT MON SEP 5 2011
MSC145-051959-
/O.CAN.KMEG.FF.W.0159.000000T0000Z-110905T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION MS-
252 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN UNION
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3467 8811 3463 8814 3425 8855 3425 8891
3442 8878 3491 8816 3489 8809
$$
MSC057-081-115-117-141-052330-
/O.CON.KMEG.FF.W.0159.000000T0000Z-110905T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-PONTOTOC MS-LEE MS-ITAWAMBA MS-
252 PM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN ITAWAMBA...NORTHERN LEE...EAST CENTRAL PONTOTOC...
EASTERN PRENTISS AND TISHOMINGO COUNTIES...
AT 249 PM CDT...DOPPLER RADAR AND TRAINED WEATHER OBSERVERS REPORTED
6 TO 8 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 18 HOURS.
SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES
OF RAIN IN THE NEXT 4 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
IUKA...TUPELO...TISHOMINGO STATE PARK AND TRACE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3467 8811 3463 8814 3425 8855 3425 8891
3442 8878 3491 8816 3489 8809
$$967
WGUS54 KMEG 052311
FFWMEG
MSC057-081-115-117-141-060230-
/O.EXT.KMEG.FF.W.0159.000000T0000Z-110906T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 930 PM CDT
* AT 611 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
IUKA...TUPELO AND TISHOMINGO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3467 8811 3463 8814 3425 8855 3425 8891
3442 8878 3491 8816 3489 8809
$$467
WGUS74 KMEG 060102
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT MON SEP 5 2011
MSC057-081-115-060112-
/O.CAN.KMEG.FF.W.0159.000000T0000Z-110906T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONTOTOC MS-LEE MS-ITAWAMBA MS-
802 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
ITAWAMBA...NORTHERN LEE AND EAST CENTRAL PONTOTOC COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3465 8812 3446 8832 3446 8836 3460 8854
3491 8816 3489 8809
$$
MSC117-141-060230-
/O.CON.KMEG.FF.W.0159.000000T0000Z-110906T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-
802 PM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
EASTERN PRENTISS AND TISHOMINGO COUNTIES...
AT 802 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS MAY
PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA AND
TISHOMINGO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3465 8812 3446 8832 3446 8836 3460 8854
3491 8816 3489 8809
$$045
WGUS74 KMEG 060137
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT MON SEP 5 2011
MSC117-060147-
/O.CAN.KMEG.FF.W.0159.000000T0000Z-110906T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRENTISS MS-
837 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PRENTISS
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3465 8812 3446 8832 3477 8832 3491 8816
3489 8809
$$
MSC141-060230-
/O.CON.KMEG.FF.W.0159.000000T0000Z-110906T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-
837 PM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
TISHOMINGO COUNTY...
AT 837 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS MAY
PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA AND
TISHOMINGO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3465 8812 3446 8832 3477 8832 3491 8816
3489 8809
$$470
WGUS74 KMEG 060221
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT MON SEP 5 2011
MSC141-060231-
/O.EXP.KMEG.FF.W.0159.000000T0000Z-110906T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-
921 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM CDT FOR TISHOMINGO
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3465 8812 3446 8832 3477 8832 3491 8816
3489 8809
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:39 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 4, 8:39 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
839 PM CDT SUN SEP 4 2011
.DISCUSSION...
SKIES ARE CLOUDY OVER MUCH OF THE FORECAST AREA THIS EVENING WITH
TEMPERATURES IN THE MID 60S TO LOWER 70S. CENTER OF TROPICAL STORM
LEE OVER SOUTH CENTRAL LOUISIANA AT THIS TIME. MODERATE RAIN
CONTINUES TO FALL OVER PORTIONS OF NORTH MISSISSIPPI AND IS
STARTING TO MOVE INTO PARTS OF SOUTHWEST TENNESSEE. HAVE CHANGED
FLOOD WATCH TO A FLASH FLOOD WATCH AND HAVE ADDED MCNAIRY...HARDIN
AND DECATUR COUNTIES IN WEST TENNESSEE. WILL SEND OUT UPDATED
FORECAST SHORTLY.
ARS
&&
.PREV DISCUSSION... /ISSUED 705 PM CDT SUN SEP 4 2011/
DISCUSSION... /ISSUED 317 PM CDT SUN SEP 4 2011/
A MIXTURE OF HEAVY RAIN...RAIN SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS WERE OCCURRING THIS AFTERNOON WITH RAINFALL AMOUNTS
APPROACHING TWO INCHES FROM THE EARLY MORNING HOURS IN THE BAND
ALONG A WEBB TO BELMONT MISSISSIPPI LINE. TEMPERATURES HAVE
MAINLY BEEN STEADY TO SLOWLY FALLING AS THE HEAVIER PRECIPITATION
MOVES NORTH. THE COLD FRONT OVER THE AREA HAS BECOME MORE ILL
DEFINED BUT BELIEVE IS SET UP JUST NORTH OF INTERSTATE FORTY.
FOR TONIGHT THROUGH LABOR DAY...RAIN WITH A SLIGHT CHANCE OF
THUNDER WILL CONTINUE TO PERSIST THROUGH THIS PERIOD ALONG AND
SOUTH OF INTERSTATE FORTY. THE HEAVIEST AMOUNT OF RAINFALL APPEARS
TO BE LINING UP WITH THE CURRENT FLOOD WATCH THAT EXTENDS FROM
TALLAHATCHIE TO TISHOMINGO COUNTIES IN NORTH MISSISSIPPI. NOTICED
HOWEVER...THAT RAIN HAS NOT BEEN AS HEAVY IN SOUTHERN CALHOUN
EASTWARD TO MONROE COUNTIES. THESE THREE COUNTIES MAY BE UNDER THE
GUN FOR A FEW STRONG STORMS OVERNIGHT TONIGHT AS SOME MIDLEVEL DRY
AIR IS GETTING SHUNTED NORTH AND ENTRAINED INTO LEE. A COUPLE
TORNADO WARNINGS HAVE BEEN ISSUED WITH A CURRENT LINE OF STORMS
JUST NORTHWEST OF MERIDIAN. TEMPERATURES WILL REMAIN STEADY IN
THE MID AND UPPER 60S WITH NORTH AND NORTHEAST WINDS INCREASING TO
15 TO 20 KNOTS TONIGHT AND 25 TO 30 KNOTS ON MONDAY. THUS HAVE
ISSUED A WIND ADVISORY BEGINNING MONDAY MORNING FOR THE ENTIRE
MIDSOUTH. PUSHED CLOUD COVER BACK TOWARDS THE WEST ACROSS EASTERN
ARKANSAS TONIGHT AND MONDAY TO LINE UP WITH A GFS AND EURO MODEL
BLEND. FEEL THOUGH THAT NORTHEAST ARKANSAS WITH ONLY SEE A SLIGHT
CHANCE FOR RAIN AS MODELS CONTINUE TO SHOW A SHARP PRECIP GRADIENT
SETTING UP FROM A MEMPHIS TO MARTIN LINE. THE HEAVIEST OF THE RAIN
WILL FALL ACROSS NORTHEAST MISSISSIPPI TOMORROW AS THE GFS HAS
BEEN THE MODEL OF CHOICE WITH LEES SLOW MOVING NORTHEASTWARD TRACK.
MONDAY NIGHT THROUGH TUESDAY...LEE IS EXPECTED TO MOVE TOWARDS
BIRMINGHAM ALABAMA BY LATE TUESDAY KEEPING LIKELY POPS AND
MODERATE RAIN IN ACROSS NORTHEAST MISSISSIPPI THROUGH TUESDAY
MORNING WHEN THE CURRENT FLOOD WATCH IS PROGGED TO EXPIRE.
HOWEVER...CONFIDENCE IS ACTUALLY LOWERING THAT FLOODING RAINS MAY
NOT BE OVER AT THIS POINT ACROSS PORTIONS OF NORTH MISSISSIPPI AS
LEE BECOMES EXTRATROPICAL AND STALLS TO CLOSE TO THE REGION.
THUS...FUTURE FORECASTS WILL HAVE TO REEVALUTE THIS SCENARIO
LEADING TO A POSSIBLE WATCH EXTENSION.
MODELS SHOW A MAX 925MB MAX WIND BAND REMAINING OVER THE MID SOUTH
ON TUESDAY SO CONFIDENCE IS HIGH ADVISORY WINDS WILL PERSIST
THROUGH THE EARLY EVENING HOURS. HIGH TEMPERATURES WILL REMAIN TEN
TO FIFTEEN DEGREES COOLER ACROSS AREAS ALONG AND EAST OF THE
MISSISSIPPI RIVER WITH SLIGHTLY WARMER TEMPERATURES ACROSS
ARKANSAS AND THE BOOT HEEL OF MISSOURI WHERE PEEKS OF SUNSHINE WILL
OCCUR.
WEDNESDAY THROUGH FRIDAY...CONTINUED WITH A EURO/GS BLEND DURING
THIS PERIOD WITH SLIGHT TO CHANCE POPS IN ACROSS THE MAJORITY
MID SOUTH AS LEE BECOMES EXTRA TROPICAL AND A CLOSED 500MB LOW
DEVELOPS ACROSS THE TENNESSEE/OHIO RIVER VALLEYS. TEMPERATURES WILL
REMAIN BELOW NORMAL THROUGH THIS PERIOD WITH ONLY THE FAR WESTERN
COUNTIES REMAINING DRY.
SATURDAY AND SUNDAY...AN UPPER LEVEL LOW ACROSS THE LOWER OHIO
VALLEY WILL KEEP THE MID SOUTH IN DIVERGENT FLOW ALOFT. INSTABILITY
SEEMS LIKELY DURING THE LATE MORNING AND AFTERNOON HOURS FOR
ISOLATED SHOWER AND STORM ACTIVITY. SO HAVE LEFT LOW POPS IN
ACROSS THE ENTIRE MID SOUTH. TEMPERATURES ARE ANTICIPATED TO
INCREASE A FEW DEGREES...HOWEVER THEY WILL STILL STAY REMAIN BELOW
NORMAL FOR EARLY SEPTEMBER.
JAB
&&
.AVIATION...
00Z TAF CYCLE (05/00Z-06/00Z)
TROPICAL STORM LEE OVER SOUTHEAST LA IS FORECAST TO MOVE
EAST-NORTHEASTWARD INTO SOUTHERN MS BY MONDAY AFTERNOON.
WIDESPREAD RAIN WILL CONTINUE ACROSS MUCH OF NORTH MS AND PARTS OF
SOUTHWEST TN. IFR CONDITIONS WILL PREVAIL AT KTUP THROUGHOUT THE
PERIOD. KMEM AND KMKL WILL BE ON THE NORTHWEST EDGE OF THE RAIN
WILL MVFR CONDITIONS PREVAILING OVERNIGHT. THE RAIN WILL TAPER OFF
AT KMEM AND KMKL MONDAY MORNING AS LEE MOVES FURTHER TO THE EAST
WITH CONDITIONS GRADUALLY IMPROVING TO VFR AT THOSE SITES. VFR
CONDITIONS WILL PREVAIL AT KJBR THROUGHOUT THE PERIOD. A TIGHTENING
PRESSURE GRADIENT BETWEEN TROPICAL STORM LEE AND HIGH PRESSURE
SLOWLY BUILDING IN FROM THE NORTHWEST WILL CAUSE STRENGTHENING
WINDS ACROSS THE MIDSOUTH. NORTH TO NORTHEAST WINDS INCREASING
OVERNIGHT BECOMING 12-15 KTS WITH GUSTS 18-20 KTS...THEN WINDS
CONTINUING TO INCREASE MONDAY BECOMING 17-20 KTS WITH GUSTS 27-30
KTS.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 65 74 58 77 / 40 50 20 10
MKL 64 73 59 75 / 60 50 20 20
JBR 62 73 57 75 / 20 30 0 0
TUP 67 73 62 72 / 100 90 60 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM MONDAY TO 7 PM CDT TUESDAY FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 7 AM MONDAY TO 7 PM CDT TUESDAY FOR DUNKLIN-
PEMISCOT.
MS...WIND ADVISORY FROM 7 AM MONDAY TO 7 PM CDT TUESDAY FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 7 AM MONDAY TO 7 PM CDT TUESDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DECATUR-HARDIN-
MCNAIRY.
&&Hazardous weather outlook, Sep 4, 8:54 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 854 PM CDT SUN SEP 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060400- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 854 PM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTH MISSISSIPPI AND SOUTHWEST TENNESSEE. TROPICAL STORM LEE WILL SLOWLY MOVE THROUGH SOUTHERN LOUISIANA AND MISSISSIPPI TONIGHT. OUTER RAIN BANDS WILL PRODUCE EXTENDED PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FLASH FLOOD WATCH CONTINUES OVER MONDAY THROUGH TUESDAY MORNING. OUTER RAIN BANDS FROM TROPICAL STORM LEE WILL LIKELY AFFECT NORTHEAST MISSISSIPPI... AS THE SYSTEM MOVES INTO WEST CENTRAL ALABAMA BY TUESDAY MORNING. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH MONDAY MORNING THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... RAINFALL AND FLOODING REPORTS MAY BE REQUESTED OF SPOTTERS TONIGHT THROUGH TUESDAY MORNING.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:10 PM CDT | Flash Flood Warning | MEG | Alcorn, Lafayette, Marshall, Panola, Pontotoc, Prentiss and 6 more | 6 hr |
| Sep 4, 8:24 PM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 14 more | 26 hr |
| Sep 5, 1:45 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 9 hr |
| Sep 5, 2:08 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more | 16 hr |
| Sep 5, 8:10 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Lee, Panola, Pontotoc, Prentiss and 3 more | 6 hr |
| Sep 5, 8:19 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 2 more | 13 hr |
| Sep 5, 5:49 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Tishomingo | 97 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.